Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 68, NWS Austin/San Antonio, TX

August 5, 2005Fayette County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 5, 2005, 5:15 PM CDT for Fayette County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 5:15 PM CDT (22:15 UTC)
Expired
Aug 5, 2005, 8:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Fayette County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2378 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 052214
FFWEWX
TXC149-060115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  FAYETTE

* UNTIL 815 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES NORTH OF LA GRANGE...  
MOVING SOUTHWEST AT 5 TO 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE MULDOON...FLATONIA AND
  CISTERN.

LAT...LON 2965 9710 2968 9690 2995 9660 3015 9669
      3004 9701 2979 9728

$$
1 follow-up statement
000 
WGUS74 KEWX 052355
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT FRI AUG 5 2005

TXC149-060004-
FAYETTE TX-
654 PM CDT FRI AUG 5 2005

...THE FLASH FLOOD WARNING FOR FAYETTE COUNTY IS CANCELLED...

THUNDERSTORMS HAVE WEAKEN ACROSS FAYETTE COUNTY AND THE THREAT OF 
FLASH FLOODING HAS ENDED AT THIS TIME. 

LAT...LON 2965 9710 2968 9690 2995 9660 3015 9669
      3004 9701 2979 9728

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:17 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 5, 3:17 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT FRI AUG 5 2005

.DISCUSSION...
SLOW MOVING CONVECTION CONTINUING NEAR THE SURFACE BOUNDARY ACROSS
THE WESTERN/SOUTHERN CWA FROM THIS MORNING. THESE STORMS WILL CONTINUE
INTO THE EVENING HOURS ACROSS THE SOUTH AND WESTERN COUNTIES ALONG
THIS NEARLY STATIONARY BOUNDARY. COULD ALSO SEE ISOLD REDEVELOPMENT
BACK TO THE NORTH AS CLOUDS DISSIPATE AND AMS RECOVERS FROM THIS
MORNINGS STORMS. AGAIN THE SLOW MOVING NATURE OF THESE STORMS DUE
TO WEAK STEERING WINDS WILL RESULT IN LOCALLY HEAVY RAINFALL AND
WILL LEAVE MENTION OF TRW+ IN FOR THE EVENING HOURS. STILL DO NOT
FEEL FLASH FLOOD WATCH NEEDED AS COVERAGE WILL BE MORE LOCALIZED
AND DURATION 4 HOURS OR LESS...AND AREAS THAT HAVE RECENTLY RECEIVED
HEAVY RAINS ARE SPOTTY ACROSS THE CWA.

OTHERWISE NOT MUCH CHANGE THRU THE WEEKEND AND INTO NEXT WEEK WITH
S TX REMAINDER IN WEAK MID/UPPER LEVEL FLOW...AND RAIN CHCS TO
REMAIN ABOVE NORMAL. THE UPPER RIDGE WILL GENERALLY BE OVER THE
4-CORNERS REGION WITH SUFFICIENT MOISTURE IN PLACE TO WARRANT SLGT
CHC OR LOW CHC POPS THRU THE FORECAST PERIOD. HIGHER POPS LIKELY
DAY TO DAY DEPENDING ON ANY BOUNDARIES TO HELP FOCUS
CONVECTION...AND FOR NOW HAVE LOWERED BY 10-20% THE HIGH 50% PLUS
POPS GENERATED BY THE GFS MOS BEYOND THE 2ND PERIOD...AS MUCH WILL
DEPEND ON SUBTLE FEATURES NOT LIKELY HANDLED WELL BY MODELS
BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY             73 95 75 92 / 30 40 30 50
AUSTIN BERGSTROM INTL AIRPORT 72 95 72 89 / 30 40 30 50
DEL RIO INTL AIRPORT          75 94 76 96 / 50 30 30 30
SAN ANTONIO INTL AIRPORT      75 93 75 91 / 40 40 30 40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/25
Hazardous weather outlook, Aug 5, 5:20 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT FRI AUG 5 2005

TXZ171>173-183>194-202>209-217>225-228-061000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
520 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT.
THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR
STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN
BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:22 PM CDTFlash Flood WarningEWXKendall113 min
Aug 4, 7:51 PM CDTFlash Flood WarningEWXGillespie2 hr
Aug 4, 9:08 PM CDTFlash Flood WarningEWXKendall82 min
Aug 5, 12:30 AM CDTFlash Flood WarningEWXWilliamson2 hr
Aug 5, 7:16 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Aug 5, 8:33 AM CDTFlash Flood WarningEWXBurnet117 min
Aug 5, 12:22 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real3 hr
Aug 5, 1:26 PM CDTFlash Flood WarningEWXDeWitt3 hr
Aug 5, 1:28 PM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 5, 2:16 PM CDTFlash Flood WarningEWXBexar3 hr
Aug 5, 2:52 PM CDTFlash Flood WarningEWXBandera, Medina3 hr
Aug 5, 2:58 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Uvalde3 hr
Aug 5, 4:32 PM CDTFlash Flood WarningEWXGonzales118 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.